Print ISSN:-2394-4781

Online ISSN:-2394-4994

CODEN : IJCACT

Article History

Received : 26-04-2021

Accepted : 15-05-2021

Available online : 10-09-2021



Article Metrics




Downlaod Files

   


Article Access statistics

Viewed: 62

PDF Downloaded: 42


Neonatal Dhatura like poisoning - A premedication error in neonatal anesthesia


Full Text PDF Share on Facebook Share on Twitter


Case Report

Author Details : Nirupama Tyagi*, S S Bisht, Anil Saini, Amita Tyagi, Anand Agarwal, Lalit Gupta

Volume : 8, Issue : 3, Year : 2021

Article Page : 472-474

https://doi.org/10.18231/j.ijca.2021.089



Suggest article by email

Abstract

Overdosing of drugs sometimes produce fatal consequences. We report such a case of premedication dosing error in neonates with Glycopyrrolate leading to central anticholinergic syndrome (CAS) as in Dhatura poisoning. Accidental overdosing with glycopyrrolate resulted in symptoms like tachycardia, tachypnea, shock, hyperpyrexia, irritability and excessive crying. These symptoms resolved with symptomatic treatment. Errors can occur at any step of the path from drug prescription to administration. Medication errors are common and it should be immediately suspected in neonates with abnormal symptoms after injecting some drug, so that early diagnosis and treatment can be started timely. Identifying such medication errors is a challenge in neonatal care and should be a priority among caregivers in order to prevent future incidents and for patients’ safety.
 

Keywords: Dhatura like poisoning, Premedication error in neonates, Neonatal anesthesia, Glycopyrrolate.



How to cite : Tyagi N, Bisht S S, Saini A, Tyagi A, Agarwal A, Gupta L, Neonatal Dhatura like poisoning - A premedication error in neonatal anesthesia. Indian J Clin Anaesth 2021;8(3):472-474


Copyright © 2021 by author(s) and Indian J Clin Anaesth. This is an Open Access article distributed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (creativecommons.org)







Wiki in hindi